Alert archive / Texas / River Flood Warnings in 2012
River Flood Warning 63, NWS Fort Worth, TX
NWS Fort Worth, TX issued this river flood warning at Apr 8, 2012, 8:43 PM CDT for Dallas County, Texas. It took effect at Apr 9, 2012, 4:10 AM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2012, 8:43 PM CDT (01:43 UTC)
- In effect from
- Apr 9, 2012, 4:10 AM CDT
- Expired
- Apr 9, 2012, 2:14 PM CDT
- In force
- 10 hr
- Issued by
- NWS Fort Worth, TX
- Flood severity
- Minor
County Dallas County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 54 km from the middle of the area, began a volume at 01:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Trinity River at Dallas (DALT2).
- Action stage
- 29 ft
- Minor stage
- 30 ft
- Moderate stage
- 38 ft
- Major stage
- 40 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08057000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
681
WGUS44 KFWD 090143
FLWFWD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
843 PM CDT SUN APR 8 2012
...THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING AREAS IN TEXAS...
TRINITY RIVER AT DALLAS AFFECTING DALLAS COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS THROUGH FLOODED AREAS.
CAUTION IS URGED WHEN WALKING NEAR RIVERBANKS.
STAY TUNED TO NOAA ALL HAZARDS RADIO FOR THE LATEST RIVER FORECASTS.
&&
TXC113-091343-
/O.NEW.KFWD.FL.W.0063.120409T0910Z-120410T1657Z/
/DALT2.1.ER.120409T0910Z.120409T1800Z.120410T0457Z.NO/
843 PM CDT SUN APR 8 2012
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLOOD WARNING FOR
THE TRINITY RIVER AT DALLAS.
* FROM LATE TONIGHT TO TUESDAY MORNING...OR UNTIL THE WARNING IS
CANCELLED.
* AT 0800 PM SUNDAY THE STAGE WAS 26.58 FEET.
* FLOOD STAGE IS 30.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER SHOULD RISE ABOVE FLOOD STAGE BY MONDAY AFTER
MIDNIGHT AND CONTINUE TO RISE TO A CREST NEAR 33 FEET BY MONDAY
AFTERNOON. THE RIVER SHOULD FALL BELOW FLOOD STAGE BY MONDAY NIGHT.
* AT 33 FEET SYLVAN AVENUE NORTH OF THE COMMERCE ST GAGE STARTS TO
FLOOD.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 32.9 FEET ON FEB 9 2010.
&&
FLD OBSERVED FORECAST 7 PM
LOCATION STG STG DAY TIME MON TUE WED THU
TRINITY RIVER
DALLAS 30 26.6 SUN 08 PM 31.9 27.0 25.6 25.0
$$2 follow-up statements
298
WGUS84 KFWD 091314
FLSFWD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
814 AM CDT MON APR 9 2012
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING AREAS IN TEXAS...
TRINITY RIVER AT DALLAS AFFECTING DALLAS COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS THROUGH FLOODED AREAS.
CAUTION IS URGED WHEN WALKING NEAR RIVERBANKS.
STAY TUNED TO NOAA ALL HAZARDS RADIO FOR THE LATEST RIVER FORECASTS.
&&
TXC113-100114-
/O.EXT.KFWD.FL.W.0063.000000T0000Z-120410T1030Z/
/DALT2.1.ER.120409T1229Z.120409T1800Z.120409T2230Z.NO/
814 AM CDT MON APR 9 2012
THE FLOOD WARNING CONTINUES FOR
THE TRINITY RIVER AT DALLAS.
* AT 0800 AM MONDAY THE STAGE WAS 30.09 FEET.
* FLOOD STAGE IS 30 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS EXPECTED TO RISE ABOVE FLOOD STAGE BY
MONDAY MORNING AND CREST NEAR 31 FEET BY MONDAY AFTERNOON. THE
RIVER SHOULD FALL BELOW FLOOD STAGE BY LATE MONDAY AFTERNOON.
* AT 30 FEET MINOR LOWLAND FLOODING WILL BEGIN. THE PASTURE LANDS NEAR
THE RIVER WILL FLOOD.
&&
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME TUE WED THU FRI
TRINITY RIVER
DALLAS 30 30.0 MON 07 AM 26.5 23.2 22.7 22.6
$$450
WGUS84 KFWD 091914
FLSFWD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
214 PM CDT MON APR 9 2012
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING AREAS IN TEXAS...
TRINITY RIVER AT DALLAS AFFECTING DALLAS COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS THROUGH FLOODED AREAS.
CAUTION IS URGED WHEN WALKING NEAR RIVERBANKS.
STAY TUNED TO NOAA ALL HAZARDS RADIO FOR THE LATEST RIVER FORECASTS.
&&
TXC113-091944-
/O.CAN.KFWD.FL.W.0063.000000T0000Z-120410T1030Z/
/DALT2.1.ER.120409T1237Z.120409T1330Z.120409T1633Z.NO/
214 PM CDT MON APR 9 2012
THE FLOOD WARNING IS CANCELLED FOR
THE TRINITY RIVER AT DALLAS.
* AT 0200 PM MONDAY THE STAGE WAS 29.69 FEET.
* FLOOD STAGE IS 30 FEET.
* FELL BELOW FLOOD STAGE AT 12 PM MONDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO NEAR 26 FEET BY
TUESDAY MORNING.
&&
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME TUE WED THU FRI
TRINITY RIVER
DALLAS 30 29.7 MON 02 PM 26.5 23.2 22.7 22.6
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Apr 8, 7:51 PM CDT, 52 minutes earlier.
Area forecast discussion, Apr 8, 7:51 PM CDT, 52 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 751 PM CDT SUN APR 8 2012 .UPDATE... UPDATED ZONE PACKAGE SENT TO REMOVE AFTERNOON WORDING AND TO ADJUST POPS TO BETTER MATCH CURRENT RADAR AND EXPECTED TRENDS THROUGH MIDNIGHT. 75 && .AVIATION... THE PRIMARY AVIATION WEATHER CONCERNS TONIGHT WILL BE THUNDERSTORMS IN WACO FOR THE NEXT COUPLE OF HOURS AND THE DEVELOPMENT OF FOG AND LOW CEILINGS OVERNIGHT. EXPECT THE THUNDERSTORMS CURRENTLY OVER WACO TO MOVE SOUTHEAST OF THE AIRPORT BY 02Z. NO ADDITIONAL SHOWERS OR STORMS ARE EXPECTED AT THE METROPLEX TAF SITES SINCE LARGE SCALE SUBSIDENCE WILL BE ON THE INCREASE OVERNIGHT. ALL TAF SITES RECEIVED APPRECIABLE RAINFALL TODAY AND WITH LIGHT WINDS EXPECTED TONIGHT...IT IS VERY LIKELY THAT FOG WILL DEVELOP. IT IS DIFFICULT TO PREDICT HOW DENSE THE FOG WILL BE BUT LOCATIONS THAT SEE SOME CLEARING SKIES THIS EVENING COULD EXPERIENCE DENSE FOG. FOR NOW WE WILL KEEP THE TAF A BIT MORE OPTIMISTIC AND BRING VISIBILITIES DOWN BETWEEN 3 AND 5 MILES AROUND 08Z. CEILINGS SHOULD FALL BELOW 2000 FT OVERNIGHT AND BELOW 1000 FT TOWARD SUNRISE. ANY FOG AND LOW CEILINGS THAT DEVELOP SHOULD BEGIN TO LIFT LATE MONDAY MORNING WITH VFR CONDITIONS EXPECTED MONDAY AFTERNOON. THERE IS A CHANCE THAT AN MCS WILL DEVELOP MONDAY EVENING AND MOVE ACROSS THE METROPLEX TAF SITES MONDAY NIGHT...BUT THE BEST CHANCE OF STORMS WILL BE AFTER 06Z TUESDAY. && .PREV DISCUSSION... /ISSUED 354 PM CDT SUN APR 8 2012/ A QUASI-STATIONARY FRONT EXTENDED SOUTH OF GILMER...WAXAHACHIE... COMANCHE LINE. SHOWERS AND THUNDERSTORMS CONTINUE TO BE MOST WIDESPREAD EAST OF A GAINESVILLE TO CLIFTON LINE. THIS ACTIVITY WILL MOVE EAST AND PRODUCE HEAVY RAIN AND CLOUD TO GROUND LIGHTNING. SOME SMALL HAIL AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THE STRONGER STORMS. WE STILL CAN NOT RULE OUT A COUPLE OF STORMS NEAR AND SOUTH OF THE FRONT BECOMING SEVERE...WITH 1 INCH HAIL AND WIND GUSTS OVER 60 MPH...THROUGH EARLY EVENING. THUNDERSTORMS SHOULD TAPER OFF LATER IN THE EVENING. THERE IS NOT MUCH OF A CHANGE IN REASONING FOR THE REST OF THE FORECAST. NORTHWESTERLY FLOW ALOFT WILL KEEP A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH WEDNESDAY. WE WILL SEE A LOW CHANCE OF THUNDERSTORMS THURSDAY...WITH BETTER CHANCES RETURNING FOR THE WEEKEND. 58 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 63 80 62 79 62 / 20 20 40 30 20 WACO, TX 61 82 61 81 61 / 30 20 20 20 10 PARIS, TX 58 77 59 77 57 / 20 20 30 30 30 DENTON, TX 58 81 61 77 60 / 20 20 40 30 30 MCKINNEY, TX 57 78 61 78 60 / 20 20 40 30 30 DALLAS, TX 64 81 63 79 62 / 20 20 40 30 20 TERRELL, TX 60 80 61 79 60 / 20 20 30 30 30 CORSICANA, TX 61 81 61 80 61 / 30 20 30 30 20 TEMPLE, TX 61 81 61 81 61 / 30 20 20 20 10 MINERAL WELLS, TX 60 81 60 80 60 / 20 30 50 30 20 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && /75
Hazardous weather outlook, Apr 8, 7:39 PM CDT, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 739 PM CDT SUN APR 8 2012 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-100045- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 739 PM CDT SUN APR 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS GENERALLY SOUTH OF AN EASTLAND TO EMORY LINE. SEVERE THUNDERSTORMS ARE NOT EXPECT...BUT HEAVY RAINFALL COULD RESULT IN BRIEF FLOODING OF LOW LYING AND OTHER FLOOD PRONE AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORM CHANCES CONTINUE THROUGH THE WEEK AS THE FRONTAL SYSTEM LINGERS NEAR NORTH TEXAS AND A NUMBER OF UPPER DISTURBANCES MOVE ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND TONIGHT...MAINLY FOR COUNTIES SOUTH OF I 20.
In the hours before
Special weather statement, Apr 8, 4:55 PM CDT, 3 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
455 PM CDT SUN APR 8 2012
TXZ122-135-146-082230-
HENDERSON TX-NAVARRO TX-VAN ZANDT TX-
455 PM CDT SUN APR 8 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
EASTERN NAVARRO COUNTY
HENDERSON COUNTY
SOUTHERN VAN ZANDT COUNTY
AT 453 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
NUMEROUS STRONG THUNDERSTORMS ALONG THE TRINITY RIVER VALLEY BETWEEN
CORSICANA AND ATHENS. OTHER STRONG STORMS WERE LOCATED IN
SOUTHWESTERN VAN ZANDT COUNTY AND IN EASTERN HENDERSON COUNTY. ALL
THE ACTIVITY IS MOVING EAST AT 10 MPH.
PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE
STORMS.
LAT...LON 3203 9579 3201 9606 3189 9631 3221 9644
3236 9615 3236 9608 3240 9608 3244 9599
3244 9553 3236 9544 3228 9544 3223 9548
3221 9546 3215 9547 3209 9542
TIME...MOT...LOC 2153Z 283DEG 10KT 3237 9593 3223 9620
25Local storm report, Apr 8, 5:13 PM CDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
513 PM CDT SUN APR 08 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM HAIL 2 N CAYUGA 31.98N 95.97W
04/08/2012 E0.88 INCH ANDERSON TX TRAINED SPOTTER
NORTH OF CAYUGALocal storm report, Apr 8, 5:15 PM CDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
515 PM CDT SUN APR 08 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 PM HAIL 1 NE CAYUGA 31.96N 95.96W
04/08/2012 E1.75 INCH ANDERSON TX TRAINED SPOTTERLocal storm report, Apr 8, 5:34 PM CDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
534 PM CDT SUN APR 08 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL 1 E CAYUGA 31.95N 95.95W
04/08/2012 M2.00 INCH ANDERSON TX TRAINED SPOTTER
SPOTTER REPORTS 2 INCH HAIL MEASURED AND WINDS UP TO 65
MPH.Local storm report, Apr 8, 5:56 PM CDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
556 PM CDT SUN APR 08 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM HAIL 1 N TENNESSEE COLONY 31.84N 95.85W
04/08/2012 E0.75 INCH ANDERSON TX LAW ENFORCEMENT
PEA TO PENNY SIZE HAIL 1 MILE NORTH OF TENNESSEE COLONYLocal storm report, Apr 8, 6:11 PM CDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
611 PM CDT SUN APR 08 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 1 E TENNESSEE COLONY 31.83N 95.83W
04/08/2012 E4.25 INCH ANDERSON TX EMERGENCY MNGR
NEAR TENNESSE COLONYThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 11:17 PM CDT | Dense Fog Advisory | FWD | Anderson, Bell, Bosque, Collin, Comanche, Cooke and 40 more | 12 hr |
Nearby
River Flood Warnings in Texas, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.